Hail, Yavapai
- When
- July 3, 2:30 PM MST
- Where
- Yavapai County, 3.98 mi E of Goodwin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.520, -112.300
Public reported hail up to the size of quarters.
Strong thunderstorms developed over the area as monsoon moisture combined with an upper level low off the southern California coast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Strong thunderstorms developed over the area as monsoon moisture combined with an upper level low off the southern California coast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 3, 10:39 AM MST, 3 hours 51 minutes earlier.
Area Forecast Discussion National Weather Service Flagstaff AZ 1039 AM MST Thu Jul 3 2025 .SYNOPSIS...Scattered to numerous showers and thunderstorms are expected again today. Drier and very warm conditions return for the holiday weekend, with a weak return of moisture next week. && .DISCUSSION...Plentiful moisture remains over the region, with scattered light showers continuing as of 2 AM over northeast AZ with some heavier showers/storms in western parts of the state. An upper trough is located over southern California this morning, and this is forecast to shift eastward over the state through this afternoon. Weak lift and additional instability from mid-level cooling is expected to result in scattered to widespread showers and thunderstorms through early this evening. While much of the stronger storms are likely to be in the afternoon, with the approach of the trough there could be storms during the morning hours as well, especially from around Flagstaff westward. With CAPE values 750-1200 J/kg forecast, some stronger storms with some mostly small hail, locally heavy rainfall/flooding, and gusty outflow winds will all be threats. After this trough moves by, the flow will turn more westerly as stronger ridging develops to our southeast and gradually shifts toward AZ. So an abrupt downturn in storm activity is expected on Friday and Saturday, with no storms Friday and only a 10-20% chance in southern Apache County for Saturday. Sunday through the middle of next week, model guidance indicates a strong high pressure system setting up across the southwest United States. Temperatures will rise several degrees above normal, with a chance for heat products once again for the lower portion of Grand Canyon and possibly the lower elevations of Yavapai County as well. Moisture return will depend on where the center of the high pressure system sets up, with a slow return of limited moisture in the ensemble forecast mean. Low storm chances return to the forecast. It should be noted that most of this is coming from GEFS/Canadian with very little precipitation shown in the EC. && .AVIATION...Thursday 03/18Z through Friday 04/18Z...Isolated -SHRA/-TSRA will quickly become scattered to widespread, continuing through 03Z Friday. Heavier showers could bring brief drops to MVFR conditions, and erratic gusty outflow winds. Winds are SW-W 5-15 kts away from storm activity, then light and VRB overnight. OUTLOOK...Friday 04/18Z through Sunday 06/18Z...VFR conditions. Slight chance of -SHRA/-TSRA on Saturday afternoon SE of a KPAN- KSJN line, dry otherwise. SW winds 10-20 kts gusting 25-30 kts on Friday, becoming W-SW around 10 kts on Saturday. && .FIRE WEATHER...Today through Friday...Additional showers and thunderstorms are expected today, before much drier conditions return on Friday. Minimum RH values look to drop from 20-40% today to 10-20% on Friday. Outside of gusty storm-driven winds, look for south through west winds 10-20 mph. Saturday through Monday...Hot and dry conditions expected through Saturday, before a weak monsoon pattern sets up for next week. Minimum RH values look to generally be between 10-20% each afternoon, with light southwest winds. Precipitation chances Sunday and Monday look to be mostly Flagstaff eastward. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...JJ AVIATION...Lewandowski FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
Special Weather Statement National Weather Service Flagstaff AZ 1234 PM MST Thu Jul 3 2025 AZZ008-037-032015- Yavapai County Valleys and Basins AZ-Yavapai County Mountains AZ- 1234 PM MST Thu Jul 3 2025 ...A STRONG THUNDERSTORM WILL IMPACT YAVAPAI COUNTY UNTIL 115 PM MST... At 1234 PM MST, Doppler radar was tracking a strong thunderstorm over Dewey-Humboldt, or 6 miles southeast of Prescott Valley, moving east at 10 mph. HAZARD...Wind gusts up to 50 mph and half inch size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Prescott Valley, Clarkdale, Dewey-Humboldt, Yavapai County Fairgrounds, Mayer, Cottonwood, Mountainview Park, Poland Junction and Mingus Mountain. This includes the following highways... State Route 69 between mile markers 274 and 288. Interstate 17 near mile marker 267. State Route 89A between mile markers 324 and 337. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3446 11234 3469 11233 3474 11205 3438 11209 TIME...MOT...LOC 1933Z 281DEG 8KT 3454 11226 MAX HAIL SIZE...0.50 IN MAX WIND GUST...50 MPH Bernhart
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
141 PM MST Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM Hail 2 ESE Dewey-Humboldt 34.52N 112.22W
07/03/2025 M0.50 Inch Yavapai AZ Trained Spotter
&&
MCTPreliminary Local Storm Report
National Weather Service Flagstaff AZ
209 PM MST Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM Hail Cornville 34.72N 111.91W
07/03/2025 M0.50 Inch Yavapai AZ Trained Spotter
&&
JMLThe Flagstaff radar (KFSX), 101 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
2 hail, 2 flash flood. Local standard time, as filed.
Public reported hail up to the size of quarters.
A USGS stream gauge reported a rise of 5.01 feet on the Agua Fria River near Humboldt.
A social media post showed hail up to the size of quarters. The location has been estimated.
Public reported a low water crossing at N. Contessa Way flooded and impassible with several feet of flowing water. Radar estimated 1.25-1.75 inches occurred in 30 minutes over the Dry Beaver Creek Basin just north of McGuireville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2025Every state in 2025This day in weather historyWarnings in Arizona, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262324, 1262346, 1262344, 1262350.